MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2004, the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that on (b)(6) 2004, the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2004 - patient was diagnosed with complex ventral hernia thereby underwent laparoscopic repair with the implant of kugel patches (device 1, 2).Per op notes, ¿large amount of anterior abdominal wall adhesions including the transverse colon were stuck inside the ventral hernia.A large piece of kugel patch (device 1) was placed in abdominal cavity and laid against anterior abdominal wall and cover the larger defect using stapled.Superiorly, patient two smaller hernias just above larger hernia.A kugel patch (device 2) was placed in anterior abdominal wall and stapled circumferentially.¿ (b)(6) 2017 ¿ patient was diagnosed with recurrent ventral hernia, adhesion thereby underwent open repair with the partial removal of meshes (device 1, 2).Per op notes, ¿adhesions were lysed.The hernia sac and multiple loops of small bowel adhered to sac were excised.The midline aspect of kugel patch (device 1, 2) and rind of plastic ring was removed.The well adhesed mesh was left in place.All metallic staples were removed.A biological mesh was placed and secured circumferentially using sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the kugel patch (device 1).An additional supplemental emdr was submitted to represent the bard/davol kugel patch (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8546964
Report Number1213643-2019-03361
Device Sequence Number16755040
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight112 KG